Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 19, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 6, 2001, 7:28 PM CDT for Clark County, Codington County, Hamlin County, South Dakota. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 6, 2001, 7:28 PM CDT (00:28 UTC)
- Expired
- Jun 6, 2001, 8:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
Counties Clark County, SD, Codington County, SD, Hamlin County, SD
The radar
The Aberdeen radar (KABR), 107 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 7:35 PM CDT | Hail 0.88 | Henry, SD | |
| Jun 6, 7:39 PM CDT | Hail 0.75 | Naples, SD | |
| Jun 6, 8:18 PM CDT | Hail 0.75 | Thomas, SD |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 070028 SVRABR SDC025-029-057-070130- /NEW.KABR.SV.W.0048.070028-070130/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 728 PM CDT WED JUN 6 2001 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CLARK COUNTY IN NORTHEAST SOUTH DAKOTA SOUTHWESTERN CODINGTON COUNTY IN NORTHEAST SOUTH DAKOTA HAMLIN COUNTY IN NORTHEAST SOUTH DAKOTA * UNTIL 830 PM CDT * AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF HENRY...OR ABOUT 11 MILES EAST OF CLARK...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HAZEL AROUND 745 PM CDT THOMAS AROUND 755 PM CDT HAYTI AROUND 805 PM CDT CASTLEWOOD AROUND 820 PM CDT STONE BRIDGE AROUND 825 PM CDT THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. $$ LAT...LON 4496 9743 4476 9761 4455 9705 4476 9692 PARKIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:33 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 6, 3:33 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 333 PM CDT WED JUN 6 2001 LOW PRESSURE NEAR VTN STILL EXPECTED TO TRACK EAST ALONG BORDER THIS EVENING. MEANWHILE MSAS/LAPS INDICATING BEST SFC BASED INTABILITIES ARE IN SC SD AND SW ND. PER WATCH AND DISCUSSIONS WITH SPC APPEARS THAT BEST THREAT OF SVR SHOULD BE OVER SE SD THIS EVE. ALTHO CANT ENTIRELY RULE OUT ONEZEES OR TWOZEES OVER NORTHERN CWA. SFC HIGH MOVES IN FOR THU AND THU NIGHT FOR SOME DECENT EARLY SUMMER WEATHER. TEMPS REBOUND MORE ON FRIDAY AND SOUTH WINDS KICK IN AGAIN ACROSS REGION BRING LLM BACK INTO THE AREA. AT THIS POINT FEEL THAT ETA MOISTURE RETURN IS TOO STRONG AND THIS HAS AFFECTED THE STABILITY PROGS ADVERSLY. FOR NOW WILL NOT MENTION ANY PCPN CHC FOR FRIDAY. WILL HOWEVER BOW TO THE AVN AND THROW IN OVERNIGHT FRI NIGHT POPS GIVEN PROGGING OF RIDGE RIDING S/W. MIXTURE OF FWC/MAV NUMBERS AND 8H TEMPS FROM ETA WORKED FINE FOR HIGHS/LOWS. TDK .EXTENDED FORECAST DISCUSSION... A SURFACE LOW WILL BE SITUATED OVER MONTANA AND WYOMING ON SATURDAY AS THE UPPER RIDGE BUILDS OVER THE ROCKIES. AS THE LOW DIVES SLIGHTLY SOUTHEAST BY AFTERNOON...EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP IN FAIRLY UNSTABLE AIR. SUNDAY LOOKS TO BE THE WARMEST DAY AS THE COLD FRONT PUSHES INTO THE WESTERN DAKOTAS AND WARMER AIR GETS PULLED INTO THE CWA. THE FRONT PUSHES THROUGH THE CWA MONDAY WITH GOOD LIFT AND MOISTURE ALONG AND JUST BEHIND THE FRONT...WHICH SHOULD KEEP THE CHANCE OF SHOWERS GOING INTO TUESDAY. A DECENT UPPER LEVEL TROUGH AND SHORTWAVE WILL MOVES ACROSS THE DAKOTAS ON TUESDAY...WHICH WILL ALSO AID IN KEEPING SOME SHOWERS AROUND. HIGH PRESSURE MOVES INTO THE REGION ON WEDNESDAY...BRINGING DRIER...COOLER AIR INTO THE AREA. GUIDANCE TEMPS WERE ALL FAIRLY CLOSE...SO WILL FOLLOW A GENERAL BLEND OF THE FMR AND MEX. AP .ABR...NONE.
In the hours before
Local storm report, Jun 6, 4:19 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN, SD
419 PM CDT WED JUN 6 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM 2 NE ASHTON SD .88 INCH HAIL
06/06/01 SPINKThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:33 PM CDT | Severe Thunderstorm Warning | ABR | Deuel, Hamlin | 42 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.